Moduli spaces of local systems and higher Teichmüller theory
Publications Mathématiques de l'IHÉS, Volume 103 (2006), pp. 1-211.

Let G be a split semisimple algebraic group over 𝐐 with trivial center. Let S be a compact oriented surface, with or without boundary. We define positive representations of the fundamental group of S to G(𝐑), construct explicitly all positive representations, and prove that they are faithful, discrete, and positive hyperbolic; the moduli space of positive representations is a topologically trivial open domain in the space of all representations. When S have holes, we defined two moduli spaces closely related to the moduli spaces of G-local systems on S. We show that they carry a lot of interesting structures. In particular we define a distinguished collection of coordinate systems, equivariant under the action of the mapping class group of S. We prove that their transition functions are subtraction free. Thus we have positive structures on these moduli spaces. Therefore we can take their points with values in any positive semifield. Their positive real points provide the two higher Teichmüller spaces related to G and S, while the points with values in the tropical semifields provide the lamination spaces. We define the motivic avatar of the Weil-Petersson form for one of these spaces. It is related to the motivic dilogarithm.

@article{PMIHES_2006__103__1_0,
     author = {Fock, Vladimir and Goncharov, Alexander},
     title = {Moduli spaces of local systems and higher {Teichm\"uller} theory},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {1--211},
     publisher = {Springer},
     volume = {103},
     year = {2006},
     doi = {10.1007/s10240-006-0039-4},
     zbl = {1099.14025},
     mrnumber = {2233852},
     language = {en},
     url = {http://www.numdam.org/articles/10.1007/s10240-006-0039-4/}
}
TY  - JOUR
AU  - Fock, Vladimir
AU  - Goncharov, Alexander
TI  - Moduli spaces of local systems and higher Teichmüller theory
JO  - Publications Mathématiques de l'IHÉS
PY  - 2006
DA  - 2006///
SP  - 1
EP  - 211
VL  - 103
PB  - Springer
UR  - http://www.numdam.org/articles/10.1007/s10240-006-0039-4/
UR  - https://zbmath.org/?q=an%3A1099.14025
UR  - https://www.ams.org/mathscinet-getitem?mr=2233852
UR  - https://doi.org/10.1007/s10240-006-0039-4
DO  - 10.1007/s10240-006-0039-4
LA  - en
ID  - PMIHES_2006__103__1_0
ER  - 
%0 Journal Article
%A Fock, Vladimir
%A Goncharov, Alexander
%T Moduli spaces of local systems and higher Teichmüller theory
%J Publications Mathématiques de l'IHÉS
%D 2006
%P 1-211
%V 103
%I Springer
%U https://doi.org/10.1007/s10240-006-0039-4
%R 10.1007/s10240-006-0039-4
%G en
%F PMIHES_2006__103__1_0
Fock, Vladimir; Goncharov, Alexander. Moduli spaces of local systems and higher Teichmüller theory. Publications Mathématiques de l'IHÉS, Volume 103 (2006), pp. 1-211. doi : 10.1007/s10240-006-0039-4. http://www.numdam.org/articles/10.1007/s10240-006-0039-4/

1. I. Biswas, P. Ares-Gastesi and S. Govindarajan, Parabolic Higgs bundles and Teichmüller spaces for punctured surfaces, Trans. Amer. Math. Soc., 349 (1997), no. 4, 1551-1560, alg-geom/9510011. | MR | Zbl

2. A. A. Beilinson and V. G. Drinfeld, Opers, math.AG/0501398.

3. A. Berenstein and D. Kazhdan, Geometric and unipotent crystals, Geom. Funct. Anal., Special volume, part II (2000), 188-236. | MR | Zbl

4. A. Berenstein and A. Zelevinsky, Tensor product multiplicities, canonical bases and totally positive algebras, Invent. Math., 143 (2001), no. 1, 77-128, math.RT/9912012. | MR | Zbl

5. A. Berenstein, S. Fomin and A. Zelevinsky, Parametrizations of canonical bases and totally positive matrices, Adv. Math., 122 (1996), no. 1, 49-149. | MR | Zbl

6. A. Berenstein, S. Fomin and A. Zelevinsky, Cluster algebras. III: Upper bounds and double Bruhat cells, Duke Math. J., 126 (2005), no. 1, 1-52, math.RT/0305434. | MR

7. L. Bers, Universal Teichmüller space, Analytic Methods in Mathematical Physics (Sympos., Indiana Univ., Bloomington, Ind., 1968), pp. 65-83, Gordon and Breach (1970). | MR | Zbl

8. L. Bers, On the boundaries of Teichmüller spaces and on Kleinian groups, Ann. Math., 91 (1970), 670-600. | MR | Zbl

9. F. Bonahon, The geometry of Teichmüller space via geodesic currents, Invent. Math., 92 (1988), no. 1, 139-162. | MR | Zbl

10. N. Bourbaki, Lie groups and Lie algebras, Chapters 4-6, translated from the 1968 French original by A. Pressley, Elements of Mathematics (Berlin), Springer, Berlin (2002). | MR | Zbl

11. M. Borovoi, Abelianization of the second nonabelian Galois cohomology, Duke Math. J., 72 (1993), 217-239. | MR | Zbl

12. J.-J Brylinsky and P. Deligne, Central extensions of reductive groups by K2, Publ. Math., Inst. Hautes Étud. Sci., 94 (2001), 5-85. | Numdam | MR | Zbl

13. N. Chriss and V. Ginzburg, Representation Theory and Complex Geometry, Birkhäuser Boston, Inc., Boston, MA (1997). | MR | Zbl

14. L. O. Chekhov and V. V. Fock, Quantum Teichmüller spaces, Teor. Mat. Fiz., 120 (1999), no. 3, 511-528, math.QA/9908165. | MR | Zbl

15. K. Corlette, Flat G-bundles with canonical metrics, J. Differ. Geom., 28 (1988), 361-382. | MR | Zbl

16. P. Deligne, Équations différentielles à points singuliers réguliers, Springer Lect. Notes Math., vol. 163 (1970). | MR | Zbl

17. V. G. Drinfeld and V. V. Sokolov, Lie algebras and equations of Korteweg-de Vries type, Curr. Probl. Math., 24 (1984), 81-180, in Russian. | MR | Zbl

18. S. Donaldson, Twisted harmonic maps and the self-duality equations, Proc. Lond. Math. Soc., 55 (1987), 127-131. | MR | Zbl

19. H. Esnault, B. Kahn, M. Levine and E. Viehweg, The Arason invariant and mod 2 algebraic cycles, J. Amer. Math. Soc., 11 (1998), no. 1, 73-118. | MR | Zbl

20. V. V. Fock, Dual Teichmüller spaces, dg-ga/9702018.

21. V. V. Fock and A. A. Rosly, Poisson structure on moduli of flat connections on Riemann surfaces and r-matrix, Transl., Ser. 2, Amer. Math. Soc., 191 (1999), 67-86, math.QA/9802054. | MR | Zbl

22. V. V. Fock and A. B. Goncharov, Cluster ensembles, quantization and the dilogarithm, math.AG/0311245.

23. V. V. Fock and A. B. Goncharov, Moduli spaces of convex projective structures on surfaces, to appear in Adv. Math. (2006), math.AG/0405348. | MR | Zbl

24. V. V. Fock and A. B. Goncharov, Dual Teichmüller and lamination spaces, to appear in the Handbook on Teichmüller theory, math.AG/0510312. | MR

25. V. V. Fock and A. B. Goncharov, Cluster 𝒳-Varieties, Amalganations, and Poisson-Lie Groups, Progr. Math., Birkhäuser, volume dedicated to V. G. Drinfeld, math.RT/0508408. | MR

26. V. V. Fock and A. B. Goncharov, to appear.

27. S. Fomin and A. Zelevinsky, Double Bruhat cells and total positivity, J. Amer. Math. Soc., 12 (1999), no. 2, 335-380, math.RA/9912128. | MR | Zbl

28. S. Fomin and A. Zelevinsky, Cluster algebras, I, J. Amer. Math. Soc., 15 (2002), no. 2, 497-529, math.RT/0104151. | MR | Zbl

29. S. Fomin and A. Zelevinsky, Cluster algebras, II: Finite type classification, Invent. Math., 154 (2003), no. 1, 63-121, math.RA/0208229. | MR | Zbl

30. S. Fomin and A. Zelevinsky, The Laurent phenomenon. Adv. Appl. Math., 28 (2002), no. 2, 119-144, math.CO/0104241. | MR | Zbl

31. A. M. Gabrielov, I. M. Gelfand and M. V. Losik, Combinatorial computation of characteristic classes, I, II. (Russian), Funkts. Anal. Prilozh., 9 (1975), no. 2, 12-28; no. 3, 5-26. | MR | Zbl

32. F. R. Gantmacher and M. G. Krein, Oscillation Matrices and Kernels and Small Vibrations of Mechanical Systems, revised edition of the 1941 Russian original. | Zbl

33. F. R. Gantmacher, M. G. Krein, Sur les Matrices Oscillatores, C.R. Acad. Sci. Paris, 201 (1935), AMS Chelsea Publ., Providence, RI (2002).

34. M. Gekhtman, M. Shapiro and A. Vainshtein, Cluster algebras and Poisson geometry, Mosc. Math. J., 3 (2003), no. 3, 899-934, math.QA/0208033. | MR | Zbl

35. M. Gekhtman, M. Shapiro and A. Vainshtein, Cluster algebras and Weil-Petersson forms, Duke Math. J., 127 (2005), no. 2, 291-311, math.QA/0309138. | MR | Zbl

36. O. Guichard, Sur les répresentations de groupes de surface, preprint.

37. W. Goldman, The symplectic nature of fundamental groups of surfaces, Adv. Math., 54 (1984), no. 2, 200-225. | MR | Zbl

38. W. Goldman, Convex real projective structures on compact surfaces, J. Differ. Geom., 31 (1990), 126-159. | MR | Zbl

39. A. B. Goncharov, Geometry of configurations, polylogarithms, and motivic cohomology, Adv. Math., 114 (1995), no. 2, 197-318. | MR | Zbl

40. A. B. Goncharov, Polylogarithms and motivic Galois groups, Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, part 2, pp. 43-96, Amer. Math. Soc., Providence, RI (1994). | MR | Zbl

41. A. B. Goncharov, Explicit Construction of Characteristic Classes, I, M. Gelfand Seminar, Adv. Soviet Math., vol. 16, part 1, pp. 169-210, Amer. Math. Soc., Providence, RI (1993). | MR | Zbl

42. A. B. Goncharov, Deninger's conjecture of L-functions of elliptic curves at s=3. Algebraic geometry, 4. J. Math. Sci., 81 (1996), no. 3, 2631-2656, alg-geom/9512016. | Zbl

43. A. B. Goncharov, Polylogarithms, regulators and Arakelov motivic complexes, J. Amer. Math. Soc., 18 (2005), no. 1, 1-6; math.AG/0207036. | MR | Zbl

44. A. B. Goncharov and Yu. I. Manin, Multiple ζ-motives and moduli spaces ℳ0,n , Compos. Math., 140 (2004), no. 1, 1-14, math.AG/0204102. | Zbl

45. J. Harer, The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math., 84 (1986), no. 1, 157-176. | MR | Zbl

46. N. J. Hitchin, Lie groups and Teichmüller space, Topology, 31 (1992), no. 3, 449-473. | MR | Zbl

47. N. J. Hitchin, The self-duality equation on a Riemann surface, Proc. Lond. Math. Soc., 55 (1987), 59-126. | MR | Zbl

48. R. M. Kashaev, Quantization of Teichmüller spaces and the quantum dilogarithm, Lett. Math. Phys., 43 (1998), no. 2, 105-115. | MR | Zbl

49. I. Kra, Deformation spaces, A Crash Course on Kleinian Groups (Lectures at a Special Session, Annual Winter Meeting, Amer. Math. Soc., San Francisco, Calif., 1974), Lect. Notes Math., vol. 400, pp. 48-70, Springer, Berlin (1974). | MR | Zbl

50. M. Kontsevich, Formal (non)commutative symplectic geometry, The Gelfand Mathematical Seminars 1990-1992, Birkhäuser Boston, Boston, MA (1993), 173-187. | MR | Zbl

51. F. Labourie, Anosov flows, surface groups and curves in projective spaces, preprint, Dec. 8 (2003). | MR | Zbl

52. G. Lusztig, Total positivity in reductive groups, Lie Theory and Geometry, Progr. Math., vol. 123, pp. 531-568, Birkhäuser Boston, Boston, MA (1994). | MR | Zbl

53. G. Lusztig, Total positivity and canonical bases, Algebraic Groups and Lie Groups, Austral. Math. Soc. Lect. Ser., vol. 9, pp. 281-295, Cambridge Univ. Press, Cambridge (1997). | MR | Zbl

54. C. Mcmullen, Iteration on Teichmüller space, Invent. Math., 99 (1990), no. 2, 425-454. | MR | Zbl

55. J. Milnor, Introduction to algebraic K-theory, Annals of Mathematics Studies, no. 72. Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo (1971). | MR | Zbl

56. I. Nikolaev and E. Zhuzhoma, Flows on 2-dimensional manifolds, Springer Lect. Notes Math., vol. 1705 (1999). | MR | Zbl

57. R. C. Penner, The decorated Teichmüller space of punctured surfaces, Commun. Math. Phys., 113 (1987), no. 2, 299-339. | MR | Zbl

58. R. C. Penner, Weil-Petersson volumes, J. Differ. Geom., 35 (1992), no. 3, 559-608. | MR | Zbl

59. R. C. Penner, Universal constructions in Teichmüller theory, Adv. Math., 98 (1993), no. 2, 143-215. | MR | Zbl

60. R. C. Penner, The universal Ptolemy group and its completions, Geometric Galois Actions, 2, 293-312, Lond. Math. Soc. Lect. Note Ser., 243, Cambridge Univ. Press (1997). | MR | Zbl

61. R. C. Penner and J. L. Harer, Combinatorics of train tracks, Ann. Math. Studies, 125, Princeton University Press, Princeton, NJ (1992). | MR | Zbl

62. I. J. Schoenberg, Convex domains and linear combinations of continuous functions, Bull. Amer. Math. Soc., 39 (1933), 273-280. | MR | Zbl

63. I. J. Schoenberg, Über variationsvermindernde lineare Transformationen, Math. Z., 32 (1930), 321-322. | JFM | MR

64. C. Simpson, Constructing variations of Hodge structures using Yang-Mills theory and applications to uniformization, J. Amer. Math. Soc., 1 (1988), 867-918. | MR | Zbl

65. J.-P. Serre, Cohomologie Galoisienne (French), with a contribution by J.-L. Verdier, Lect. Notes Math., no. 5, 3rd edn., v+212pp., Springer, Berlin, New York (1965). | MR | Zbl

66. K. Strebel, Quadratic Differentials, Springer, Berlin, Heidelberg, New York (1984). | MR | Zbl

67. P. Sherman and A. Zelevinsky, Positivity and canonical bases in rank 2 cluster algebras of finite and affine types, Mosc. Math. J., 4 (2004), no. 4, 947-974, math.RT/0307082. | MR | Zbl

68. A. A. Suslin, Homology of GLn , characteristic classes and Milnor K-theory, Algebraic Geometry and its Applications, Tr. Mat. Inst. Steklova, 165 (1984), 188-204. | MR | Zbl

69. W. Thurston, The geometry and topology of three-manifolds, Princeton University Notes, http://www.msri.org/publications/books/gt3m.

70. A. M. Whitney, A reduction theorem for totally positive matrices, J. Anal. Math., 2 (1952), 88-92. | MR | Zbl

71. S. Wolpert, Geometry of the Weil-Petersson completion of the Teichmüller space, Surv. Differ. Geom., Suppl. J. Differ. Geom., VIII (2002), 357-393. | MR | Zbl

Cited by Sources: